Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My Doctor took me off Atripla
Feb 19, 2012

Today my Doctor received my 24hr Urine collection back and my GFR was 69, I am 42yrs old. He also found traces of protein in the urine. He told me I have mild CKD stage 2 and took me off Atripla today. He says the Viread could be causing the decrease in my kidney function. How long should I be off meds and what other choices are there. He recommended I see a nephrologist for answers. I have been on Atripla for two years. My previous regimen was Norvir, Truvada and Reyataz. I am concerned staying off my meds will create a resistance to Atripla.

Response from Dr. Henry

Generally dont recommend stopping all HIV meds but rather switching meds around (if you are HLA B5701 negative then typically the tenofovir is changed to abacavir) in order to maintain HIV suppression but find an alternative drug to tenofovir. KH



Previous
atripla and kidney function
Next
do i have hiv ,want to kill my self help me doctors plz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement